U.S. doctors online nowAsk doctors free
Houma, LA
A 20-year-old male asked:

Is it possible to puncture my rectum with a glycerin suppository? i had to use one today and i pushed it in rather hard. having some pain??

2 doctor answers2 doctors weighed in
Dr. Faiz Shakir
Gastroenterology 16 years experience
Unlikely: It sounds like a little anal trauma occurred. Next time if you have to use suppositories, lubricate it with Vaseline. See your doctor if you have issues with constipation.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. James Ferguson
Pediatrics 47 years experience
Unlikely: You may have bruised or abraded the wall of the rectum as it went in. The area is well supplied with nerve endings which is how you keep from soiling yourself daily.This will cause pain and itching in some. The soft/bendable surface of suppositories make them hard to insert wrong. The discomfort should pass in a day or so.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 9, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.